Affine invariant fitting of algebraic curves using Fourier descriptors

Şener, Sait and Ünel, Mustafa (2005) Affine invariant fitting of algebraic curves using Fourier descriptors. Pattern analysis & applications, 8 (1-2). pp. 72-83. ISSN 1433-7541 (Print) 1433-755X (Online)

[thumbnail of 3011800001020.pdf] PDF
Restricted to Repository staff only

Download (802kB) | Request a copy


Both parametric and implicit representations are used in a variety of computer vision applications such as object modeling, recognition and pose estimation. In this paper, we present a new algebraic curve fitting technique based on the implicitization of affine invariant Fourier descriptors that can be used to model free-form objects captured from different viewpoints. Implicitization can be carried out quite efficiently using a numerical procedure rather than computing determinants of eliminant matrices, symbolically. Affine invariance of the proposed fitting technique is experimentally shown on a database of 2D free-form objects. Experimental results are provided to assess the robustness of our fitting method under data perturbations. Some invariant recognition examples are also presented.
Item Type: Article
Uncontrolled Keywords: algebraic curves; implicit polynomials; Fourier descriptors; affine invariance; fitting; matrix annihilation; object recognition; robustness; implicitization
Subjects: Q Science > QA Mathematics > QA075 Electronic computers. Computer science
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Mustafa Ünel
Date Deposited: 30 Dec 2005 02:00
Last Modified: 26 Apr 2022 08:10

Actions (login required)

View Item
View Item